Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 177, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 18, 2014, 8:23 PM EDT for 5 counties in Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2014, 8:23 PM EDT (00:23 UTC)
- Expired
- Aug 18, 2014, 9:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Butts County, GA, DeKalb County, GA, Henry County, GA, Newton County, GA, Rockdale County, GA
The radar
The Atlanta radar (KFFC), 61 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
152
WUUS52 KFFC 190023
SVRFFC
GAC035-089-151-217-247-190100-
/O.NEW.KFFC.SV.W.0177.140819T0023Z-140819T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
823 PM EDT MON AUG 18 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BUTTS COUNTY IN CENTRAL GEORGIA
SOUTHEASTERN DEKALB COUNTY IN NORTH CENTRAL GEORGIA
EASTERN HENRY COUNTY IN NORTH CENTRAL GEORGIA
NEWTON COUNTY IN NORTH CENTRAL GEORGIA
ROCKDALE COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 900 PM EDT
* AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8
MILES SOUTHWEST OF LITHONIA TO 12 MILES SOUTH OF CONYERS TO 18
MILES SOUTHWEST OF PORTERDALE...MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LAKEVIEW ESTATES...GEORGIA INTERNATIONAL HORSE PARK...COVINGTON...
OXFORD AND MANSFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3370 8419 3377 8396 3365 8377 3362 8370
3347 8375 3345 8377 3344 8383 3341 8385
3340 8383 3337 8386 3338 8411 3344 8405
3361 8422
TIME...MOT...LOC 0023Z 253DEG 32KT 3362 8417 3351 8408
3339 8409
$$1 follow-up statement
473
WWUS52 KFFC 190049
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
849 PM EDT MON AUG 18 2014
GAC089-190059-
/O.CAN.KFFC.SV.W.0177.000000T0000Z-140819T0100Z/
DEKALB GA-
849 PM EDT MON AUG 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DEKALB COUNTY IS
CANCELLED...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
LAT...LON 3374 8391 3365 8378 3362 8370 3347 8375
3344 8383 3341 8385 3340 8383 3337 8386
3338 8397 3346 8400 3359 8401 3369 8398
TIME...MOT...LOC 0049Z 253DEG 32KT 3369 8390 3358 8381
3346 8382
$$
GAC035-151-217-247-190100-
/O.CON.KFFC.SV.W.0177.000000T0000Z-140819T0100Z/
ROCKDALE GA-NEWTON GA-BUTTS GA-HENRY GA-
849 PM EDT MON AUG 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR EAST CENTRAL HENRY...NORTH CENTRAL BUTTS...NEWTON AND EAST
CENTRAL ROCKDALE COUNTIES...
AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GEORGIA INTERNATIONAL HORSE PARK TO COVINGTON TO
STEWART..MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GUM
CREEK...STARRSVILLE AND BRICK STORE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3374 8391 3365 8378 3362 8370 3347 8375
3344 8383 3341 8385 3340 8383 3337 8386
3338 8397 3346 8400 3359 8401 3369 8398
TIME...MOT...LOC 0049Z 253DEG 32KT 3369 8390 3358 8381
3346 8382
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 7:50 PM EDT, 33 minutes earlier.
Area forecast discussion, Aug 18, 7:50 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 750 PM EDT MON AUG 18 2014 .PREV DISCUSSION... /ISSUED 320 PM EDT MON AUG 18 2014/ SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... STALLED FRONTAL BOUNDARY STRETCHES FROM THE TN VALLEY TO THE SOUTHERN MID ATLANTIC STATES. A HIGH PRESSURE RIDGE IS SITUATED ACROSS NORTHERN FL. 500MB ANALYSIS AND WV LOOP SHOWS A POTENT SHORTWAVE MOVING EAST ACROSS NORTHERN MS. THIS FEATURE WILL BE THE FOCUS FOR LATE AFTERNOON AND EVENING CONVECTION ACROSS THE CWFA. THE 16Z HRRR HAS THE BEST HANDLE ON THE ONGOING CONVECTION THIS AFTERNOON. HAVE TRIED TO ORIENT THE POPS ACCORDING TO CURRENT RADAR TRENDS AND CLOSE TO THE HRRR SOLUTION. GOOD INSTABILITY DOES EXIST AT THE SURFACE...BUT LAPSE RATES REMAIN POOR UNTIL THE COLD POOL ALOFT MOVES OVERHEAD. BY THE TIME THE SHORTWAVE NEARS THE CWFA...INSTABILITY HAS DECREASED WITH THE LOSS OF HEATING. HOWEVER...WITH UNIDIRECTIONAL FLOW...STORMS MAY MOVE REPEATEDLY OVER THE SAME AREAS...WITH LOCALLY HEAVY RAINFALL POSSIBLE. AREAS TO THE NORTH RECEIVED ONE TO TWO INCHES OF RAINFALL OVERNIGHT/EARLY THIS MORNING...SO ANY TRAINING STORMS OR HEAVY RAINFALL MAY CAUSE SOME LOCALIZED FLOODING. BY EARLY TUESDAY...THE POTENT EVENING/OVERNIGHT SHORTWAVE WILL HAVE MOVED OFF TO THE EAST. MODELS ARE PROGGING ANOTHER...WEAKER... SHORTWAVE TO MOVE EAST IN THE FLOW TOMORROW. CONFIDENCE IS LOW ON EXACTLY WHERE CONVECTION WILL DEVELOP TOMORROW. NLISTEMAA LONG TERM /WEDNESDAY THROUGH MONDAY/... LONG TERM FORECAST IS ON TRACK AND HAVE NOT MADE SIGNIFICANT ADJUSTMENTS. ONE ADDITIONAL POINT TO NOTE IS THAT HEAT INDEX VALUES ARE CREEPING ABOVE 100 DEGREES SOUTH OF AN ATLANTA TO ATHENS LINE...WITH PORTIONS OF CENTRAL GEORGIA APPROACHING 105 DEGREES DURING THE SECOND HALF OF THE WEEK. IF THIS TREND CONTINUES...MAY NEED A HEAT ADVISORY FOR THESE 105-108 DEGREE VALUES ACROSS THE SOUTHEAST PART OF THE CWA. 11/ATWELL LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... 00Z GFS AND ECMWF ARE IN UNCOMMONLY GOOD AGREEMENT THROUGH THE EXTENDED FORECAST PERIOD AND CONTINUE THE RECENT TREND OF BUILDING UPPER-LEVEL HIGH PRESSURE INTO THE CENTRAL GULF COAST REGION AND LOWER MISSISSIPPI VALLEY FROM MID-WEEK THROUGH NEXT WEEKEND. BY THE WEEKEND THE UPPER RIDGE IS QUITE STRONG...BUT GEORGIA REMAINS ON THE EASTERN PERIPHERY. THIS SHOULD ALLOW VERY WARM TEMPERATURES AND INHIBIT DIURNAL CONVECTION SOMEWHAT...BUT I DO NOT BELIEVE THE FORECAST AREA IS CLOSE ENOUGH TO THE CENTER OF THE RIDGE TO ELIMINATE POPS ALTOGETHER. 20 && .AVIATION... 00Z UPDATE... AREA OF TSRA AFFECTING MOST TAF SITES THIS EVENING...THOUGH SHOULD SEE A DIMINISHING TREND OVER THE NEXT FEW HOURS. EXPECT TO SEE MVFR CIGS DEVELOP OVERNIGHT AND CANNOT RULE OUT BRIEF IFR CIGS. CLEARING TOMORROW MORNING BUT HAVE INCLUDED PROB30 DURING THE AFTERNOON TO COVER CHANCE OF CONVECTION. WINDS W THROUGH THE PERIOD GENERALLY BETWEEN 5-10KT THOUGH VRB AND GUSTY IN TSRA THIS EVENING...AND LOW END GUSTS TUESDAY. //ATL CONFIDENCE...00Z UPDATE... HIGH ON CONVECTION TONIGHT...MEDIUM ON TIMING OF CLEARING. MEDIUM ON EARLY MORNING CIGS...LOW ON POTENTIAL IFR DEVELOPMENT. HIGH ON ALL OTHER ELEMENTS. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 91 72 97 / 50 40 30 10 ATLANTA 72 88 73 94 / 60 40 30 10 BLAIRSVILLE 67 84 67 90 / 60 40 30 20 CARTERSVILLE 70 89 71 94 / 60 40 30 10 COLUMBUS 74 92 73 96 / 60 40 30 10 GAINESVILLE 71 89 71 94 / 60 40 30 10 MACON 73 92 72 97 / 60 40 30 10 ROME 71 89 71 95 / 60 40 30 20 PEACHTREE CITY 71 89 71 94 / 60 40 30 10 VIDALIA 75 95 74 97 / 40 40 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 18, 10:32 AM EDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1032 AM EDT MON AUG 18 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191445- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1032 AM EDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS POSSIBLE TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE GUSTY WINDS...LOCALLY HEAVY RAIN...SMALL HAIL...AND OCCASIONAL TO FREQUENT LIGHTNING. DISCUSSION... INSTABILITY WILL BE SUFFICIENT ACROSS THE AREA FOR A FEW STRONG STORMS THIS AFTERNOON AND EVENING...AND AN ISOLATED SEVERE STORM CANNOT BE RULE OUT. SHOWERS AND THUNDERSTORMS WILL PERSIST INTO TONIGHT. WILL HAVE TO CLOSELY MONITOR RAINFALL AMOUNTS FOR LOCALIZED FLOODING GIVEN POTENTIAL FOR TRAINING AND MULTIPLE ROUNDS OF PRECIPITATION TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE EACH DAY...MAINLY IN THE AFTERNOONS AND EVENINGS. WEATHER HAZARDS EXPECTED... THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN... OCCASIONAL TO FREQUENT LIGHTNING AND GUSTY WINDS. DISCUSSION... ALTHOUGH WEAK UPPER-LEVEL RIDGING WILL INHIBIT THUNDERSTORM DEVELOPMENT SOMEWHAT BY WEDNESDAY INTO NEXT WEEKEND...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY IN THE AFTERNOON AND EVENING. INSTABILITY IS NOT EXPECTED TO BE SUFFICIENT FOR WIDESPREAD SEVERE WEATHER AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT STRONG TO SEVERE WEATHER VIA THE WEB AT WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 18, 7:57 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
757 PM EDT MON AUG 18 2014
GAZ080-081-092>094-104-190030-
757 PM EDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 TO 50 MPH WINDS IN
SUMTER...SCHLEY...PEACH...MACON...TAYLOR AND CRAWFORD COUNTIES UNTIL
830 PM EDT...
AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 7 MILES NORTHWEST OF CARSONVILLE TO
PLAINS...MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE AS THESE STORMS MOVE ACROSS
SUMTER...SCHLEY...PEACH...MACON...TAYLOR AND CRAWFORD COUNTIES
THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE CONCORD...PLAINS...WALLS CROSSING...MURRAYS CROSSROADS...
ELLAVILLE...FRIENDSHIP...RUPERT...HOWARD...CHARING...WESLEY
CHURCH...IDEAL...CARSONVILLE...BUTLER...SHILOH AND MADDOX.
CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3197 8445 3220 8443 3239 8434 3261 8441
3268 8434 3272 8434 3275 8429 3274 8424
3270 8420 3285 8412 3284 8391 3251 8378
3245 8380 3246 8385 3229 8385 3229 8390
3225 8396 3216 8403 3196 8393
TIME...MOT...LOC 2357Z 271DEG 38KT 3277 8437 3240 8423
3206 8438Special weather statement, Aug 18, 8:03 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
803 PM EDT MON AUG 18 2014
GAZ056-058-190030-
803 PM EDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN SPALDING AND
BUTTS COUNTIES UNTIL 830 PM EDT...
AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXPERIMENT...MOVING EAST AT 25 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
SPALDING AND BUTTS COUNTIES THROUGH 830 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE EXPERIMENT...HIGHLAND
MILLS...GRIFFIN...TOWALAGA...WALKER MILL...MCKIBBEN AND JENKINSBURG.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3334 8425 3334 8415 3332 8415 3330 8411
3330 8408 3332 8407 3331 8406 3336 8403
3320 8399 3324 8436 3333 8437
TIME...MOT...LOC 0004Z 265DEG 21KT 3327 8425Special weather statement, Aug 18, 8:06 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
806 PM EDT MON AUG 18 2014
GAZ035-045-047-190030-
806 PM EDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN BARROW...DEKALB AND WALTON COUNTIES UNTIL 830 PM EDT...
AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BETHLEHEM TO LOGANVILLE...MOVING EAST AT 30
MPH.
HEAVY DOWNPOURS CAN BE EXPECTED ACROSS BARROW...DEKALB AND WALTON
COUNTIES...INCLUDING AREAS AROUND WINDSOR...LOGANVILLE...BOLD
SPRINGS...BETHLEHEM...YOUTH...NICHOLASVILLE...BETWEEN...GRATIS
...CAMPTON...PANNELL...GOOD HOPE...MOUNT VERNON AND MONROE.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3393 8360 3390 8364 3388 8359 3385 8358
3375 8362 3376 8394 3379 8399 3376 8403
3376 8409 3377 8406 3376 8403 3381 8395
3393 8380 3395 8381 3397 8378
TIME...MOT...LOC 0004Z 270DEG 25KT 3393 8371 3386 8381
3379 8393Local storm report, Aug 18, 8:09 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
809 PM EDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 2 E LUTHERSVILLE 33.21N 84.71W
08/18/2014 MERIWETHER GA 911 CALL CENTER
TWO TREES WERE REPORTED DOWN NEAR LUTHERSVILLE. ONE WAS
DOWN ON POWER LINES ANOTHER IS DOWN ON A HOUSE.
&&
EVENT NUMBER FFC1400791
AGIBBSLocal storm report, Aug 18, 8:13 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
813 PM EDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND DMG BENNING HILLS 32.41N 84.93W
08/18/2014 MUSCOGEE GA 911 CALL CENTER
SEVERAL TREES AND A FEW WIRES DOWN IN THE EASTERN PART
OF COLUMBUS ESPECIALLY ALONG I-185 DOWN NEAR HWY 27.
&&
EVENT NUMBER FFC1400792
TDPSpecial weather statement, Aug 18, 8:23 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
823 PM EDT MON AUG 18 2014
GAZ025-036-037-190100-
823 PM EDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN OCONEE...CLARKE AND JACKSON COUNTIES UNTIL 900 PM EDT...
AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NICHOLSON TO NORTH HIGH SHOALS...MOVING
EAST AT 20 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
OCONEE...CLARKE AND JACKSON COUNTIES...INCLUDING AREAS AROUND
CENTER...WESTGATE PARK...OCONEE HEIGHTS...EASTVILLE...NORTH HIGH
SHOALS...BOGART...BEAR CREEK RESERVOIR...NICHOLSON...APPLE VALLEY...
BEECHWOOD HILLS...JAMES HOLLAND YOUTH SPORTS COMPLEX...SANDY CREEK
RECREATION AREA...BARRETTS MILL...ATHENS AND BISHOP. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE
SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3417 8337 3412 8335 3405 8339 3401 8329
3394 8330 3374 8336 3373 8345 3377 8346
3380 8349 3386 8358 3397 8353 3418 8353
TIME...MOT...LOC 0023Z 270DEG 16KT 3409 8341 3397 8341
3379 8350The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:03 PM EDT | Special Weather Statement | FFC | Spalding | 27 min |
| Aug 18, 8:23 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 37 min |
| Aug 18, 8:45 PM EDT | Special Weather Statement | FFC | Jasper | 30 min |
| Aug 18, 8:51 PM EDT | Special Weather Statement | FFC | Madison, Oglethorpe | 24 min |
| Aug 18, 8:57 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Newton, Walton | 33 min |
| Aug 19, 10:41 AM EDT | Special Weather Statement | FFC | Laurens, Montgomery, Telfair, Treutlen, Wheeler | 34 min |
| Aug 19, 11:19 AM EDT | Special Weather Statement | FFC | Montgomery, Toombs, Treutlen | 26 min |
| Aug 19, 11:43 AM EDT | Special Weather Statement | FFC | Toombs | 17 min |
| Aug 19, 4:31 PM EDT | Special Weather Statement | FFC | Treutlen | 29 min |
| Aug 19, 4:32 PM EDT | Special Weather Statement | FFC | Johnson | 28 min |
| Aug 19, 4:57 PM EDT | Special Weather Statement | FFC | Treutlen | 33 min |
| Aug 19, 5:13 PM EDT | Special Weather Statement | FFC | Muscogee | 32 min |
| Aug 19, 5:41 PM EDT | Special Weather Statement | FFC | Laurens | 34 min |
| Aug 19, 5:44 PM EDT | Special Weather Statement | FFC | Treutlen | 31 min |
| Aug 19, 5:54 PM EDT | Special Weather Statement | FFC | Cobb | 21 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.